MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Valvular Insufficiency/ Regurgitation (4449)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation results will be provided in the final report.
 
Event or Problem Description
Updated ed: it was reported that on (b)(6) 2021 a patient underwent an explant of their 27 mm, sjm masters series mechanical heart valve on (b)(6) 2021.The reason for the explant is unknown and the device (s/n (b)(4)) has been discarded and will not be returned for analysis.Three months later, on (b)(6) 2021, the patient required another re-do mitral valve replacement (mvr) and the second 27 mm, sjm masters series mechanical heart valve (s/n (b)(4)) was explanted.The need for explant three months post implant remains unknown, however.The patients pre-explant international normalized ratio (inr) was 3.4 units.Thrombus was found inside the leaflet hinge which appeared to be impeding the leaflets ability to open and close, causing the leaflets to stick.The patients condition may have also played a role.The second sjm masters series mechanical heart valve, (s/n (b)(4)) will be returning for analysis.A full multifaceted investigation has been requested from the implanting physician.No further information has been provided.Related manufacturer reference #2648612-2021-00068.
 
Additional Manufacturer Narrative
An event of cardiac arrest during procedure was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12118585
Report Number3007113487-2021-00010
Device Sequence Number3362162
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot Number6134856
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale